It is also important to remember that the use of an injectable testosterone will quickly suppress endogenous testosterone production. It is therefore good advice to use a testosterone stimulating drug like HCG and/or Clomid®/Nolvadex® at the conclusion of a cycle. This should help the user avoid a strong "crash" due to hormonal imbalance, which can strip away much of the new muscle mass and strength. This is no doubt the reason why many athletes claim to be very disappointed with the final result of steroid use, as there is often only a slight permanent gain if anabolics are discontinued incorrectly. Of course we cannot expect to retain every pound of new bodyweight after a cycle. This is especially true whenever we are withdrawing a strong (aromatizing) androgen like testosterone, as a considerable drop in weight (and strength) is to be expected as retained water is excreted. This should not be of much concern; instead the user should focus on ancillary drug therapy so as to preserve the solid mass underneath. Another way athletes have found to lessen the "crash", is to first replace the testosterone with a milder anabolic like Deca-Durabolin®. This steroid is administered alone, at a typical dosage (200-400mg per week), for the following month or two. In this "stepping down" procedure the user is attempting to turn the watery bulk of a strong testosterone into the more solid muscularity we see with nandrolone preparations. In many instances this practice proves to be very effective. Of course we must remember to still administer ancillary drugs at the conclusion, as endogenous testosterone production will not be rebounding during the Deca therapy. Cypionate can still be found on the black market in good volume.
The preservative benzyl alcohol has been associated with serious adverse events, including the "gasping syndrome", and death in pediatric patients. Although normal therapeutic doses of this product ordinarily deliver amounts of benzyl alcohol that are substantially lower than those reported in association with the "gasping syndrome", the minimum amount of benzyl alcohol at which toxicity may occur is not known. The risk of benzyl alcohol toxicity depends on the quantity administered and the liver and kidneys' capacity to detoxify the chemical. Premature and low-birth weight infants may be more likely to develop toxicity.